Cystoid macular edema secondary to nanoparticle albumin-bound Paclitaxel therapy

Ophthalmic Surg Lasers Imaging Retina. Mar-Apr 2013;44(2):187-9. doi: 10.3928/23258160-20130212-02. Epub 2013 Feb 19.

Abstract

The authors report a case of nanoparticle albumin-bound paclitaxel-induced cystoid macular edema (CME) without fluorescein angiographic leakage in a patient being treated for metastatic breast cancer. The CME briskly improved 3 weeks after the chemotherapeutic agent was discontinued and was completely resolved after 6 weeks. Patients receiving taxane therapy must be counseled to report any vision problems during their treatment period because early recognition of this rare but severe adverse event can facilitate appropriate intervention to reverse visual compromise and minimize any potential long-term ophthalmologic sequelae.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Albumin-Bound Paclitaxel
  • Albumins / adverse effects
  • Antineoplastic Agents, Phytogenic / adverse effects*
  • Breast Neoplasms / drug therapy
  • Breast Neoplasms / pathology
  • Female
  • Fluorescein Angiography
  • Humans
  • Macular Edema / chemically induced*
  • Macular Edema / diagnosis
  • Macular Edema / physiopathology
  • Nanoparticles
  • Paclitaxel / adverse effects*
  • Tomography, Optical Coherence
  • Visual Acuity / physiology

Substances

  • Albumin-Bound Paclitaxel
  • Albumins
  • Antineoplastic Agents, Phytogenic
  • Paclitaxel